It is currently Sat Aug 19, 2017 6:36 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Mon Oct 22, 2012 11:55 pm 
Offline
Average Poster
Average Poster

Joined: Fri Oct 05, 2012 3:28 pm
Posts: 4
hello. i have been on suboxone for 2.5 yrs after 3 yrs of opiate abuse (1 yr oxy 2 yr heroin) i am extremely dependent on suboxone- i was on 3 a day up until about 2 months ago when i left my dr (personal) & now i do about a half a day. i am always groggy, tired, restless, just not feeling up to par. other than that i am happily 19 month's clean, totally transformed my life & am confident with my sobrierity, loving life :)

i am ready to get off these things, they have saved my life but their job here is done. i made a plan w my new dr to taper dowsn 1 mg each week (i'm on 4 now so by week 4 just do like every other day) my problem is that my new dr says i won't have any w/d at all so there is no need for him to medically withdraw me from school.

i don't want to sound like i have a negative anticipation on my tapering, but i know my body & i have read hundreds of personal stories with tapers like mine, & it does not seem like i would be fitted to go to school. i'm not looking for shortcut or anything-- i just don't want to miss weeks & have my grade be affected.

any advice? or any experience (if so.. for how long, how many mg, & how many mg tapering for how long?)

thank you!!!! :)


Top
 Profile  
 
 Post subject:
PostPosted: Tue Oct 23, 2012 2:04 am 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4133
As far as I'm concerned, that taper is fast and you will feel withdrawal symptoms. I'm down to 4 mg myself and I wouldn't even consider trying to be done tapering in 4 weeks. Is you doctor open to planning a slower taper? I there a reason you have to be done so quickly? I don't know how you can convince your doctor that tapering that fast will lead to withdrawal symptoms. Maybe he would consider prescribing clonidine with really helps with withdrawal symptoms and is not habit forming. One of its off-label uses is for withdrawal symptoms.

Welcome to the forum, by the way! I'm sure that others will be along to chime in on your problem.

Take care,

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
 Post subject:
PostPosted: Tue Oct 23, 2012 1:45 pm 
Offline
Average Poster
Average Poster

Joined: Fri Oct 05, 2012 3:28 pm
Posts: 4
thankyou Amy! I have been on 2mg for about 3 weeks now. i have already told the woman i nanny for that i am takinga vacation dec 1-14 so that is when i need to be tapered down!! i dont know how to convince my dr.. i guess that's why i'm posting here to maybe get some similair taper stories like mine & show him. i don't want to mess up my grades-- i've already been missing because goingh from 2 a day to 1/2 (unvoluntarily, due to a family member who steals) has had me feeling terrible, gloomy, tired, unmotivated, etc. i don't know what to do! :(


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Tue Oct 23, 2012 3:21 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Fri Mar 12, 2010 12:43 am
Posts: 1019
Location: Buffalo New York
Hey read your post and i can def understand your concerns. Would it be possible to stay on 2mgs till the semester is over than do your final drop/taper? And I'm sure you'll have more than enough time to be ready for the next term if you went this route. And just inform your employer that you need to change the dates for your time off. You def have enough time to let her know in advance now so theres no conflict.

_________________
Yes these drugs saved our life's. But does that mean we have to give the rest of our life to these drugs?


Top
 Profile  
 
 Post subject:
PostPosted: Tue Oct 23, 2012 4:48 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jan 01, 2011 12:59 pm
Posts: 1039
I would highly recommend not withdrawing from school. Like Bboy said, take advantage of the couple of weeks you get off at the end of December. IMO you should easily be able to taper down from 2mg by then (1.75, 1.5, 1.25, 1.0, 0.75, 0.5) When I went off, I stayed at 0.5mg for a few weeks, and it really brought my tolerance down. I did feel really lethargic and depressed when I went off, but the majority of it was over by the middle of week 3. So if you time it for the holiday break you should be good. The clonidine is a good idea,too. I didn't use it, but a lot of people say it really helps. The important thing is to have a definite plan to maintain your sobriety after you go off. Suboxone really does cover cravings, and a lot ad people are caught off guard (like me) when those cravings kick in again - even if you haven't thought of using in months and months.
I wish you the best of luck, and keep posting to let us know how you're doing.
Lilly

P.S. looking back at your post - are you really sure you want to go off? Or are you under pressure from the fact that someone was stealing them from you?


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 3 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group